Alert archive / California / Wind Advisories in 2025
Wind Advisory 9, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 10, 2025, 11:02 AM PDT for Modoc County, Siskiyou County, California; Lake County, Oregon. It took effect at Mar 11, 2025, 9:03 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 11:02 AM PDT (18:02 UTC)
- In effect from
- Mar 11, 2025, 9:03 PM PDT
- Expired
- Mar 12, 2025, 5:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS76 KMFR 101802 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1102 AM PDT Mon Mar 10 2025 CAZ085-ORZ031-110400- /O.NEW.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/ Modoc County-Central and Eastern Lake County- Including the cities of Likely 1102 AM PDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...In California, Modoc County. In Oregon, Central and Eastern Lake County. * WHEN...From 8 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
7 follow-up statements
805 WWUS76 KMFR 110342 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 842 PM PDT Mon Mar 10 2025 CAZ081-111200- /O.EXB.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/ Central Siskiyou County- Including the cities of Weed 842 PM PDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of the Shasta Valley in central Siskiyou County. This includes Interstate 5 from Weed to Yreka. * WHEN...From 2 AM to 2 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ031-111200- /O.CON.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/ Modoc County-Central and Eastern Lake County- Including the cities of Likely 842 PM PDT Mon Mar 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In California, mainly the Warner Mountains in Modoc County. This includes Highways 299 and 395 south of Alturas. In Oregon, portions of Lake County including Highway 140 east of Lakeview, Highway 395 north of Valley Falls and Highway 31 from Paisley to Silver Lake. * WHEN...From 8 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BR-y
445 WWUS76 KMFR 110754 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1254 AM PDT Tue Mar 11 2025 CAZ085-ORZ031-110900- /O.CAN.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/ Modoc County-Central and Eastern Lake County- Including the cities of Likely 1254 AM PDT Tue Mar 11 2025 ...WIND ADVISORY HAS BEEN COMBINED WITH THE WINTER WEATHER ADVISORY... $$ CAZ081-120000- /O.CON.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/ Central Siskiyou County- Including the cities of Weed 1254 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of the Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, Grenada, and portions of Interstate 5 and Highway 97 in and north of Weed. * WHEN...From 2 AM to 2 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around or damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
626 WWUS76 KMFR 112114 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 214 PM PDT Tue Mar 11 2025 CAZ081-121200- /O.CON.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/ Central Siskiyou County- Including the cities of Weed 214 PM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of the Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, Grenada, and portions of Interstate 5 and Highway 97 in and north of Weed. * WHEN...From 2 AM to 2 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around or damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
023 WWUS76 KMFR 120403 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 903 PM PDT Tue Mar 11 2025 CAZ081-121800- /O.EXT.KMFR.WI.Y.0009.250312T0403Z-250312T2100Z/ Central Siskiyou County- 903 PM PDT Tue Mar 11 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Central Siskiyou County. * WHEN...Until 2 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
585 WWUS76 KMFR 120832 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 132 AM PDT Wed Mar 12 2025 CAZ081-122100- /O.CON.KMFR.WI.Y.0009.000000T0000Z-250312T2100Z/ Central Siskiyou County- Including the cities of Weed, Klamath River, Yreka, and Hilt 132 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of the Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, Grenada, and portions of Interstate 5 and Highway 97 in and north of Weed. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around or damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
345 WWUS76 KMFR 122042 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 142 PM PDT Wed Mar 12 2025 CAZ081-130000- /O.EXT.KMFR.WI.Y.0009.000000T0000Z-250313T0000Z/ Central Siskiyou County- Including the cities of Weed, Yreka, Klamath River, and Hilt 142 PM PDT Wed Mar 12 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of the Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, Grenada, and portions of Interstate 5 and Highway 97 in and north of Weed. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around or damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
049 WWUS76 KMFR 130028 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 528 PM PDT Wed Mar 12 2025 CAZ081-130130- /O.EXP.KMFR.WI.Y.0009.000000T0000Z-250313T0000Z/ Central Siskiyou County- Including the cities of Hilt, Klamath River, and Yreka 528 PM PDT Wed Mar 12 2025 ...WIND ADVISORY HAS EXPIRED... Winds in the Shasta Valley are safely below Advisory levels. This product will not need to be renewed tonight. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:34 AM PDT, 28 minutes earlier.
Area forecast discussion, Mar 10, 10:34 AM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1034 AM PDT Mon Mar 10 2025
.Updated Marine and Aviation Discussion.
.DISCUSSION...High level clouds are streaming southwest to
northeast across the region this morning, and are associated with
a very slow moving front that lies right along the southern
Oregon coast and crosses inland into the Willamette Valley. This
front will gradually dissipate as it slowly moves across the area
to the southeast today. Aside from some very light rain or drizzle
along the coast and into the Umpqua Basin, the frontal passage
will be dry, with breezy winds this afternoon, especially in
northern California and across the East Side. Dry conditions then
continue into Tuesday morning.
The next front will arrive late Tuesday into Wednesday. Models
still depict the possibility of a deepening low offshore, but now
track the low farther to the northwest with a much higher central
pressure than previous runs. What this means is that rather than a
stronger wind event that was previously forecast, this event now
looks to be more of a run-of-the-mill wet season event.
As such, there is high confidence for advisory level winds in the
Shasta Valley and over the East Side with winter impacts during
the day Wednesday over the mountains (Cascades/Siskiyous) above
4000 feet. The main frontal band and upslope precipitation will
shift through southwest Oregon and NorCal Wednesday into Wednesday
evening maintaining snow above about 3500-4000 feet, though snow
levels could lower to around 3000 feet Wednesday morning near Mt.
Shasta City. The main thrust of precipitation shifts east of the
area Wednesday night into Thursday, but post-frontal showers
continue in onshore flow behind it. Storm total snow accumulations
of 8-16 inches are likely above 3000 feet in the MOunt Shasta Area
and across the Klamath and Siskiyou mountains, with 12-20 inches
above 5000 feet. Additionally, snow will be moderate to heavy and
wet, with snowfall rates getting close to an inch or more per hour
Wednesday into Wednesday evening. This will bring winter impacts
to I-5 near Siskiyou Summit and around Mt. Shasta City. Given the
increasing confidence of significant snow impacts in and around
Mount Shasta, a Winter Storm Watch has been issued. Please see
WSWMFR for more details.
Showers continue for much of the week as the upper level trough
slowly makes its way across the area and onshore flow persists. IT
should be noted that much colder air dies return to the region
with the trough, and as showers continue, snow levels may drop as
low as 1500 feet Thursday morning, and 1000 feet by Friday
morning. This means that low elevations snow is possible for the
morning commutes, although amounts should be light.
A warm front will then move across the region Friday/Friday night
with another round of potentially impactful south winds and
rain/mountain snow. Models are then showing a deep low pressure
forming offshore Saturday and moving into the PacNW Saturday night
into Sunday. -BPN/Petrucelli
&&
.AVIATION...10/12Z TAFs...Along the coast and just offshore, VFR
conditions are expected through this evening. The cloud deck at
North Bend will lift north with a clear to scattered deck withing
the hour. Marine stratus will return north of Cape Blanco with MVFR
and local IFR ceilings later this evening until the end of the TAF
period. MVFR ceilings cannot be ruled out along the south coast, but
confidence on that is not high. Clouds will develop, but ceilings
should remain VFR.
Inland, VFR conditions will continue through the TAF period. The
exception will be in portions of the Umpqua Basin where marine
stratus could result in MVFR ceilings towards 9z. -Petrucelli
&&
.MARINE...Updated 345 AM PST Monday, March 10, 2025...A weak frontal
boundary orientated from southwest to northeast has resulted in
light to moderate north winds over the northern and northwest part
of the southern outer waters. Elsewhere light south winds are bring
observed. This weak front will dissipate, but winds will shift from
south to north in the inner waters this afternoon. Calmer conditions
are expected tonight into Tuesday afternoon. Then, south winds will
increase later Tuesday evening and night as a stronger cold front
approaches the waters. High end Small Craft conditions are likely
and it's even possible low end gales could be reached Tuesday night
into Wednesday morning. We'll look at this in more detail and if any
upgrade to the current headlines will be issued for this afternoon.
The front will move inland later Wednesday morning with south winds
diminishing and shifting from south to southwest. However, a
westerly swell will increase Wednesday afternoon which could result
in Small Craft conditions. The pattern will remain active for the
reminder of the week with a series of systems moving through. -
Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...Winter Storm Watch from late Tuesday night through Wednesday
evening for CAZ080-082-083.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 AM PDT this
morning for PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:47 AM PDT | Winter Storm Warning | MFR | Siskiyou | 71 hr |
| Mar 10, 10:47 AM PDT | Winter Weather Advisory | MFR | Modoc | 4 days |
| Mar 10, 3:11 AM PDT | Small Craft Advisory | MFR | 44 hr | |
| Mar 10, 2:05 PM PDT | Small Craft Advisory | MFR | 3 days | |
| Mar 10, 2:05 PM PDT | Hazardous Seas Warning | MFR | 8 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Oregon, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.